MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number DXW300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the preloaded intraocular lens (iol) was explanted from patient's right eye due to power surprise, marked deviation from measured target observed first during post-op exam.The lens was explanted and replaced with dxr00vu140 in secondary procedure.Additional information indicated that there was no patient injury, daily activities of the patient were not affected.There was incision enlargement and sutures were required.The intended/targeted post-operative refraction (for initial implant) was :-0.50.No other information is available.
 
Additional Manufacturer Narrative
Section h3: other 81: the device was not returned for evaluation as the lens remain implanted in the eye.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 02/05/2024.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection of the complaint lens reveal that it was cut in half with both haptics detached, consistent with a lens that was cut and explanted.One lens haptic was missing.The lens was further inspected, and no issues were observed that could cause or contribute to the complaint issue.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Corrected data: in initial report, event date was mentioned as 12/15/2023.However, the correct event date is 11/15/2023.Also, product evaluation results provided in the 1st follow up report submitted in section h10 text was indicated incorrectly.It should have been noted as "the lens was further inspected and no issues that could cause or contribute to the complaint issue was observed.The complaint issue "explant" and "unexpected postop refraction" were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Therefore, there is no indication of a product deficiency or product malfunction".Field below is updated accordingly: section b3: date of event: 11/15/2023.Additional information: and upon further review information received from additional information that the visual acuity results were updated.The pre-op best corrected visual acuity is 20/20.The post-op (post-initial implant) best corrected visual acuity is 20/20, the post-op (post-replacement implant) best corrected visual acuity, is 20/20.Also, in first follow up report, section h2: follow up type was missed to mention as "additional information" and "device evaluation".Section h3: device evaluated by manufacturer was missed to mention as '"yes".Fields below updated accordingly: section h2: correction, additional information, device evaluation: boxes checked.Section h3: device evaluated by manufacturer: box checked.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key18507959
Report Number3012236936-2024-00095
Device Sequence Number18118083
Product Code HQL
UDI-Device Identifier05050474765252
UDI-Public(01)05050474765252(17)260201
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Model NumberDXW300
Device Catalogue NumberDXW300U160
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer03/14/2024
04/25/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date04/09/2024
05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexMale
Patient Weight63 KG
Patient EthnicityNon Hispanic
Patient RaceWhite